Ohio, 2005Flood in Ohio, January 7 to 8, 2005
January 7 to 8, 2005 · NWS ILN · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jan 7, 9:55 PM EST, 1 hour 31 minutes earlier.
Area forecast discussion, Jan 7, 9:55 PM EST, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
955 PM EST FRI JAN 7 2005
.SHORT TERM (TONIGHT)...
PRECIP HAS BEGUN AT ILN AND WITH TEMP AT 37 ITS ALL RAIN. HAVE
UPDATED TO REMOVE SNOW AT OUTSET IN LOCAL ZONE GROUP. REST OF
FORECAST GOOD FOR NOW.
.AVIATION (00Z-24Z)...
NEXT LOW IN THE SEEMINGLY ENDLESS SERIES OF SYSTEMS IS MOVING INTO
THE OHIO VALLEY AT THIS WRITING. PRECIP SHIELD IS SLOWER TO ARRIVE
THAN EXPECTED SO HAVE BACKED OFF A FEW HOURS ON TIMING. MOST OF
PRECIP WILL BE RAIN AT TAF SITES...WITH A BIT OF SNOW MIXING IN AT
NORTHERN SITES. FZRA AND PL ARE EXPECTED TO REMAIN NORTH OF SITES.
MAIN AFFECT ON AVIATION WILL BE CEILINGS AND VISIBILITIES AS LOW AS
LIFR TONIGHT. IMPROVEMENT TO VFR VISIBILITIES AND MVFR CEILINGS WILL
OCCUR BY 18Z SATURDAY.
CONIGLIO
&&
.SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...
SURFACE ANALSYIS SHOWS SURFACE LOW OVER THE LOWER MS VLY WITH AN
INVERTED TROF INTO EASTERN KENTUCKY. KILN RADAR SHOWING RAIN
BEGINNING TO SPREAD ACROSS THE OHIO RIVER INTO SOUTHERN OHIO. WATER
VAPOR IMAGERY SHOWS A GOOD TROPICAL CONNECTION. PWS NEAR THE LOW
ARE ABOVE 1 INCH.
ETA AND GFS ARE IN BETTER AGREEMENT WITH THE TRACK OF SURFACE LOW
OVERNIGHT INTO SAT MORNING. HOWEVER THE ETA IS THE FARTHEST NORTH AND
MORE IN LINE WITH THE UKMET AND ECMWF. THE LOW WILL BRING UP TO AN
INCH OF RAIN ACROSS THE SOUTHEAST FORECAST AREA. THIS AREA HAS NOT
SEEN AS MUCH RAIN AS FARTHER NORTH AND WEST (I.E. ALONG THE I-71
CORRIDOR AND NORTHWARD). HOWEVER...RIVER FLOODING AND MANY STREAMS
AT OR ABOVE BANKFULL IN THE AREA. AS A RESULT WILL KEEP THE FLOOD
WATCH UP OVERNIGHT.
FURTHER TO THE NORTH (NORTH OF I-70) TEMPERATURES WILL BE AROUND
FREEZING WITH THE START OF THE RAIN. IT WILL CONTINUE TO HOVER
AROUND FREEZING OVERNIGHT. THIS MEANS THE PRECIPITATION MAY
START AS FREEZING RAIN...BEFORE TURNING TO RAIN OR SNOW.
THICKNESSES OFF THE ETA INDICATE THE RAIN SNOW LINE OCCILATES NORTH
OF I-70 OVERNIGHT. ALSO...WITH THE RAIN IF SURFACE TEMPS REMAIN
AT OR BELOW FREEZING THE SOME ACCUMULATIONS MAY OCCUR. AS A RESULT
HAVE ISSUED A WINTER WEATHER ADVISORY FOR SOME LIGHT ICE
ACCUMULATIONS AND 1 TO 2 INCHES OF SNOW.
ONCE THIS SYSTEM IS THROUGH SATURDAY MORNING...THEN HIGH PRESSURE
BUILDS IN FOR THE REST OF THE WEEKEND.
&&
.LONG TERM (MONDAY THROUGH FRIDAY)...
HAVE WENT ALONG WITH NCEP HPC...WHICH IS TO USE THE EUROPEAN MODEL
FOR THE EXTENDED FCST.
WITH THAT SAID...A COLD FRONT WILL DROP SOUTH ACRS THE REGION ON
MONDAY...BRINGING A SLIGHT CHC OF SHOWERS. THE FRONT WILL DROP
SOUTH OF THE OHIO RIVER MONDAY NIGHT...THEN IT WILL RETURN NORTHWARD
AS WARM FRONT ON TUESDAY. WARM...MOIST LIFT ASSOCD WITH THE WARM
FRONTS RETURN WILL RESULT IN SHOWERS ACRS THE REGION LATE MONDAY
NIGHT INTO TUESDAY. THERE ALSO COULD BE A RUMBLE OF THUNDER...BUT
HAVE LEFT THIS SMALL CHC OUT AT THIS TIME. WARM FRONT WILL MOVE
INTO THE LOWER GREAT LAKES TUESDAY NIGHT...REMAINING NORTH OF THE
CWFA THROUGH WEDNESDAY NIGHT. DURING THIS TIME FRAME...OUR AREA
WILL BE IN THE WARM SECTOR. WITH NOT MUCH IN THE WAY OF UPR LVL
SHORT WAVE ACTIVITY IN THE SWLY FLOW ALOFT...HAVE OPTED FOR ONLY
SLIGHT CHC OF SHOWERS.
ACCORDING TO THE EUROPEAN MODEL...COLD UPR LOW PRESSURE OVER WRN
CANADA WILL COMBINED WITH SRN STREAM SYSTEM OVER THE SWRN UNITED
STATES EARLY NEXT WEEK...WHICH WILL PERTURB A SFC LOW OVER THE CNTRL
PLAINS. RIGHT NOW...IT LOOKS LIKE MAIN SFC LOW WILL MOVE NE OF MN
INTO CANADA WEDNESDAY INTO THURSDAY...ALLOWING ASSOCD COLD FRONT TO
PIVOT SE INTO OUR REGION. IT STILL LOOKS LIKE A RAIN EVENT LATE
WEDNESDAY INTO THURSDAY. THERE COULD BE A BRIEF PERIOD OF SNOW
BEFORE THE PCPN ENDS LATE THURSDAY...BUT SINCE THIS IS SO FAR OUT
...HAVE OPTED TO LEAVE JUST RAIN SHOWERS IN THE FCST AT THIS POINT.
COLD...DRIER AIR WILL FILTER INTO THE REGION ON FRIDAY...WITH A SHOT
OF ARCTIC AIR POISED FOR NEXT WEEKEND.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...WINTER WEATHER ADVISORY FOR ZONES OHZ026-035-034-042>046-
051-052 THROUGH SATURDAY.
...FLOOD WATCH FOR ZONES OHZ073-074-077>082-088 TODAY AND SATURDAY
MORNING.
IN...WINTER WEATHER ADVISORY FOR ZONE INZ050 THROUGH SATURDAY.
...FLOOD WATCH FOR ZONES INZ075-091 TODAY AND SATURDAY MORNING.
KY...FLOOD WATCH FOR ZONES KYZ089>100 TODAY AND SATURDAY MORNING.
&&Hazardous weather outlook, Jan 7, 6:08 PM EST, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
608 PM EST FRI JAN 7 2005
INZ050-OHZ026-034-035-042>046-051-052-081014-
AUGLAIZE OH-CHAMPAIGN OH-DARKE OH-DELAWARE OH-HARDIN OH-LOGAN OH-
MERCER OH-MIAMI OH-SHELBY OH-UNION OH-WAYNE IN-
608 PM EST FRI JAN 7 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN
KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO.
.DAY ONE...TODAY
RIVERS ACROSS THE AREA REMAIN HIGH OR IN FLOOD...BUT WILL BEGIN TO
FALL TONIGHT. CHECK THE LATEST FLOOD STATEMENT FOR DETAILS.
A WINTER WEATHER ADVISORY HAD BEEN ISSUED NORHT OF I-70 OVERNIGHT
INTO EARLY SATURDAY. A MIX OF FREEZING RAIN...RAIN AND SNOW CAN BE
EXPECTED OVERNIGHT BEFORE TURNING OVER TO ALL SNOW BEFORE ENDING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
AN ACTIVE PATTERN WILL KEEP A CHANCE RAIN OVER THE REGION FOR MUCH OF
NEXT WEEK. THIS MEANS THAT THERE WILL BE A CONTINUED THREAT OF
FLOODING MONDAY NIGHT THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
INZ058-059-066-073-074-OHZ053>056-060>065-070>072-081014-
BUTLER OH-CLARK OH-CLINTON OH-DEARBORN IN-FAIRFIELD OH-FAYETTE OH-
FAYETTE IN-FRANKLIN OH-FRANKLIN IN-GREENE OH-LICKING OH-MADISON OH-
MONTGOMERY OH-PICKAWAY OH-PREBLE OH-RIPLEY IN-UNION IN-WARREN OH-
608 PM EST FRI JAN 7 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN
KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO.
.DAY ONE...TODAY
RAIN WILL MOVE INTO THE AREA LATE THIS EVENING INTO TONIGHT. THE
RAINFALL OVERNIGHT IS EXPECTED TO BE LIGHT ENOUGH THAT NO NEW
FLOODING IS ANTICIPATED.
RIVERS ACROSS THE AREA REMAIN HIGH OR IN FLOOD...BUT WILL BEGIN TO
SUBSIDE OVERNIGHT. CHECK THE LATEST FLOOD STATEMENT FOR DETAILS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
AN ACTIVE PATTERN WILL KEEP A CHANCE RAIN OVER THE REGION FOR MUCH OF
NEXT WEEK. THIS MEANS THAT THERE WILL BE A CONTINUED THREAT OF
FLOODING MONDAY NIGHT THROUGH THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
INZ075-080-KYZ089>100-OHZ073-074-077>082-088-081014-
ADAMS OH-BOONE KY-BRACKEN KY-BROWN OH-CAMPBELL KY-CARROLL KY-
CLERMONT OH-GALLATIN KY-GRANT KY-HAMILTON OH-HIGHLAND OH-HOCKING OH-
KENTON KY-LEWIS KY-MASON KY-OHIO IN-OWEN KY-PENDLETON KY-PIKE OH-
ROBERTSON KY-ROSS OH-SCIOTO OH-SWITZERLAND IN-
608 PM EST FRI JAN 7 2005
.DAY ONE...TODAY
A LOW PRESSURE SYSTEM WILL DEVELOP OVER THE LOWER MISSISSIPPI VALLEY
LATER TODAY AND WILL MOVE QUICKLY NORTHEAST TOWARDS THE UPPER OHIO
VALLEY. RAIN WILL CONTINUE TO SPREAD ACROSS THE AREA THIS EVENING
AND WILL CONTINUE OVERNIGHT BEFORE ENDING BEFORE SUNRISE SATURDAY
MORNING.
THIS STORM COULD BRING A HALF INCH TO AN INCH OF RAIN ACROSS THE
AREA. THIS AMOUNT OF RAINFALL COULD CAUSE ADDITIONAL
FLOODING...THEREFORE A FLOOD WATCH HAS BEEN ISSUED.
RIVERS ACROSS THE AREA REMAIN HIGH OR IN FLOOD...BUT SHOULD BEGIN TO
FALL TODAY. CHECK THE LATEST FLOOD STATEMENT FOR DETAILS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
AN ACTIVE PATTERN WILL KEEP A CHANCE RAIN OVER THE REGION FOR MUCH OF
NEXT WEEK. THIS MEANS THAT THERE WILL BE A CONTINUED THREAT OF
FLOODING MONDAY NIGHT THROUGH THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
TIPTON
Flood, Adams
- When
- January 7, 11:26 PM EST to January 8, 2:00 AM EST
- Where
- Adams forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.383, -80.767
An area of rain moved across south central Ohio during the evening hours, producing as much as an inch in some locations. With this rain falling on already saturated soils from recent rains, several roads were flooded in eastern Adams county.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Winter Storm in California, January 7 to 11, 200511 deaths · $210 million · 58 kt wind · 13 events
- Avalanche and Flooding in Utah, January 7 to 12, 20053 deaths · 6 injured · $300 million · 99 kt wind · 15 events
- Tornadoes and Damaging Winds in Mississippi, January 7, 2005$1.3 million · F2 · 12 events
- Heavy Rain in California, January 7 to 11, 2005$132 million · 4 events
- Winter Storm and Flood in California, January 7 to 10, 20051 death · 4 events
- Flooding in Kentucky, January 7 to 29, 2005$950,000 · 7 events
- Strong Wind in California, January 7, 20051 injured · $600,000 · 8 events
- High Wind and Strong Wind in California, January 7, 2005$545,000 · 65 kt wind · 5 events
- Winter Storm in California, January 7 to 8, 20053 injured · $135,000 · 2 events
- Heavy Snow in Washington, January 7, 2005$180,000 · 4 events
- Winter Storm in Ohio, January 7 to 8, 2005$100,000 · 1 event
- Strong Wind in California, January 7, 2005$50,000 · 65 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5437638.